Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Computation of best one-sided $L_{1}$ approximation
HTML articles powered by AMS MathViewer

by James T. Lewis PDF
Math. Comp. 24 (1970), 529-536 Request permission


A computational procedure based on linear programming is presented for finding the best one-sided ${L_1}$ approximation to a given function. A theorem which ensures that the computational procedure yields approximations which converge to the best approximation is proved. Some numerical examples are discussed.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.20, 41.00
  • Retrieve articles in all journals with MSC: 65.20, 41.00
Additional Information
  • © Copyright 1970 American Mathematical Society
  • Journal: Math. Comp. 24 (1970), 529-536
  • MSC: Primary 65.20; Secondary 41.00
  • DOI:
  • MathSciNet review: 0273780